Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Feb 24, 2018, 5:19 PM CST for Pemiscot County, Missouri; Dyer County, Lake County, Obion County, Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2018, 5:19 PM CST (23:19 UTC)
- Expired
- Feb 24, 2018, 11:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 7:50 PM CST | FLASH FLOOD | 3 Ne Newbern, TN | FLOODED ROADS BETWEEN TRIMBLE AND NEWBERN. POSSIBLE ROADS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 151 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
890
WGUS54 KMEG 242319
FFWMEG
MOC155-TNC045-095-131-250315-
/O.NEW.KMEG.FF.W.0003.180224T2319Z-180225T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
519 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Pemiscot County in southeastern Missouri...
Dyer County in northwestern Tennessee...
Obion County in northwestern Tennessee...
Lake County in northwestern Tennessee...
* Until 915 PM CST
* At 518 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past 6 hours. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 4 hours.
* Some locations that will experience flooding include...
Dyersburg, Union City, Caruthersville, Portageville, Hayti, Fulton,
Steele, Reelfoot Lake State Park, Tiptonville, Newbern, South
Fulton, Ridgely, Troy, Kenton, Obion, Hayti Heights, Cooter,
Wardell, Clayton and Deering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3650 8883 3639 8889 3641 8895 3620 8901
3620 8916 3603 8916 3589 8928 3588 8934
3595 8941 3591 8964 3600 8973 3600 8993
3639 8996 3639 8975 3643 8973 3640 8959
3634 8954 3650 8954 3646 8946 3651 8934
$$1 follow-up statement
956
WGUS54 KMEG 250301
FFWMEG
MOC155-TNC045-095-131-250515-
/O.EXT.KMEG.FF.W.0003.000000T0000Z-180225T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
901 PM CST SAT FEB 24 2018
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Pemiscot County in southeastern Missouri...
Dyer County in northwestern Tennessee...
Obion County in northwestern Tennessee...
Lake County in northwestern Tennessee...
* Until 1115 PM CST
* At 900 PM CST...Doppler Radar estimates 1 to 3 inches of rain has
occurred in the past 4 hours. Showers and thunderstorms will
produce an additional inch of rain over the next 2 hours.
* Some locations that will experience flooding include...
Dyersburg, Union City, Caruthersville, Portageville, Hayti, Fulton,
Steele, Reelfoot Lake State Park, Tiptonville, Newbern, South
Fulton, Ridgely, Troy, Kenton, Obion, Hayti Heights, Cooter,
Wardell, Clayton and Deering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3650 8883 3639 8889 3641 8895 3620 8901
3620 8916 3603 8916 3589 8928 3588 8934
3595 8941 3591 8964 3600 8973 3600 8993
3639 8996 3639 8975 3643 8973 3640 8959
3634 8954 3650 8954 3646 8946 3651 8934
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 3:48 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 24, 3:48 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
348 PM CST Sat Feb 24 2018
.DISCUSSION...
Severe thunderstorms are possible across all of the Midsouth this
afternoon into tonight. There is an enhanced risk of severe
weather including the potential for wind, tornadoes, and hail. Heavy
rain is also a threat adding to the already saturated soils. The
flood watch will remain in effect through tonight for much of the
Midsouth. Expect numerous showers and thunderstorms to continue
through this afternoon into tonight ahead of an approaching cold
front. The frontal boundary should be southeast of the forecast
area by late tonight.
The front will become stationary north of the gulf coast Sunday
and Sunday night while an area of rain north of the boundary moves
into across north Mississippi. The rain chance will continue over
that area into Sunday night before moving to the east.
Another complex system will provide a chance of flooding rain and
possible severe weather around the middle of the week.
SWC
&&
.AVIATION...
MVFR cigs prevail across the Mid-South with a cluster of SHRAs
and TSRAs across the western half of the Mid-South. The cluster
of SHRAs and TSRAs will move across eastern AR and NW TN including
KJBR this afternoon. A line of strong to severe storms will
organize along a cold front this afternoon and sweep west this
evening with ocnl IFR cigs/vsbys and gusty winds reaching KJBR
around 25/22z...KMEM at 25/01z...KMKL at 25/02z and KTUP at
25/04z. Some post frontal rain will follow the frontal passage
then VFR conditions will return by 25/06z at KJBR spreading east
to KTUP by 25/12z.
South winds 15-20kts with higher gusts this afternoon ahead of the
front shifting to WSW as the line moves through this evening and
remaining gusty. Winds will continue to veer to the north and
diminish through Sunday morning.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for Clay-Craighead-Crittenden-
Cross-Greene-Lawrence-Lee AR-Mississippi-Phillips-Poinsett-
Randolph-St. Francis.
MO...Flood Watch through late tonight for Dunklin-Pemiscot.
MS...Flood Watch through late tonight for Alcorn-Benton MS-Coahoma-
DeSoto-Marshall-Panola-Quitman-Tate-Tippah-Tunica.
TN...Flood Watch through late tonight for Benton TN-Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Lake-Lauderdale-Madison-McNairy-
Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 24, 2:49 PM CST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 249 PM CST Sat Feb 24 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 249 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an Enhanced Risk of severe thunderstorms this afternoon into the evening hours across all of the Midsouth. Damaging winds, hail, flash flooding and tornadoes are all possible. The threat of flooding will continue across all of the Midsouth although it will be greatest North and West of a line from Clarksdale Mississippi to Memphis to Paris, Tennessee. Saturated soil may make trees especially prone to be toppled by winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heavy rain and strong to possibly severe thunderstorms are possible Wednesday. Flooding is also a concern midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through late tonight. SWC
In the hours before
Special weather statement, Feb 24, 12:37 PM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
1237 PM CST SAT FEB 24 2018
TNZ020-021-052-054-241915-
Carroll TN-Henderson TN-Madison TN-Gibson TN-
1237 PM CST SAT FEB 24 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 PM CST
FOR...
Southern Carroll County in northwestern Tennessee...
Northern Henderson County in southwestern Tennessee...
Madison County in southwestern Tennessee...
Southeastern Gibson County in northwestern Tennessee...
At 1236 PM CST...a strong thunderstorm producing winds at least 40
mph was located near Jackson, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Carroll...northern Henderson...Madison and
southeastern Gibson Counties should monitor this storm closely.
LAT...LON 3549 8893 3567 8902 3575 8893 3603 8833
3578 8818 3576 8818
TIME...MOT...LOC 1836Z 240DEG 49KT 3562 8888Local storm report, Feb 24, 2:24 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 5 NE JACKSON 35.69N 88.75W
02/24/2018 E40 MPH MADISON TN FIRE DEPT/RESCUE
TREE DOWN ON WATSON RD JUST OUTSIDE OF JACKSON, TN.
DELAYED REPORT, TIME ESTIMATED.
&&
WLCLocal storm report, Feb 24, 5:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD IMBODEN 36.20N 91.18W
02/24/2018 LAWRENCE AR PUBLIC
FLOODING REPORTED THROUGHOUT THE IMBODEN AREA BY PUBLIC.
&&
WLCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:26 AM CST | Dense Fog Advisory | MEG | Dunklin | 4 hr |
| Feb 24, 1:32 PM CST | Flash Flood Warning | MEG | Dunklin, Pemiscot | 6 hr |
| Feb 24, 5:05 PM CST | Severe Thunderstorm Warning | MEG | Dunklin | 40 min |
| Feb 24, 5:14 PM CST | Tornado Warning | MEG | Dunklin | 46 min |
| Feb 24, 5:15 PM CST | Tornado Warning | MEG | Dunklin | 24 min |
| Feb 24, 5:42 PM CST | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 48 min |
| Feb 24, 5:56 PM CST | Tornado Warning | MEG | Dunklin, Pemiscot | 23 min |
| Feb 24, 12:37 PM CST | Special Weather Statement | MEG | Carroll, Madison | 38 min |
| Feb 24, 1:58 PM CST | River Flood Warning | MEG | Decatur, Perry | 16 days |
| Feb 24, 5:42 PM CST | Flash Flood Warning | MEG | Lauderdale, Tipton | 6 hr |
Nearby
Flash Flood Warnings in Tennessee, 2018Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.